Skip to main content Accessibility help

Compactness of Lobe spaces

  • Renling Jin (a1) (a2) and Saharon Shelah (a3) (a4) (a5)


In this paper we show that the compactness of a Loeb space depends on its cardinality, the nonstandard universe it belongs to and the underlying model of set theory we live in. In §1 we prove that Loeb spaces are compact under various assumptions, and in §2 we prove that Loeb spaces are not compact under various other assumptions. The results in §1 and §2 give a quite complete answer to a question of D.Ross in [9], [11] and [12].



Hide All
[1] Albeverio, S., Fenstad, J. E., Hoegh-Krohn, R., and Lindstrom, T., Nonstandard methods in stochastic analysis and mathematical physics, Academic Press, Orlando, 1986.
[2] Aldaz, J., On compactness and Loeb measures, Proceedings of the American Mathematical Society, vol. 123 (1995), pp. 173175.
[3] Chang, C. C. and Keisler, H. J., Model theory, North-Holland, 1973, third edition, 1990.
[4] Fremlin, D., Measure algebra, Handbook of boolean algebra (Monk, J. D. and Bonnet, R., editors), vol. 3, North-Holland, Amsterdam, 1989.
[5] Jin, R., The isomorphism property versus the special model axiom, this Journal, vol. 57 (1992), no. 3, pp. 975987.
[6] Kunen, K., Set theory—an introduction to independence proofs, North-Holland, Amsterdam, 1980.
[7] Kunen, K., Random and Cohen reals, Handbook of set theoretic topology (Kunen, K. and Vaughan, J. E., editors), North-Holland, Amsterdam, 1984.
[8] Lindstrom, T., An imitation to nonstandard analysis, Nonstandard analysis and its application (Cutland, N., editor), Cambridge University Press, 1988.
[9] Ross, D. A., Measurable transformations in saturated models of analysis, Ph.D. thesis , University of Wisconsin-Madison, 1983.
[10] Ross, D. A., The special model axiom in nonstandard analysis, this Journal, vol. 55 (1990), pp. 12331242.
[11] Ross, D. A., Compact measures have Loeb preimages, Proceedings of the American Mathematical Society, vol. 115 (1992), pp. 365370.
[12] Ross, D. A., Unions of Loeb nullsets: the context, Developments in nonstandard mathematics (Cutland, N. J. et al., editors), Pitman Research Notes in Mathematics, vol. 336, 1995, pp. 178185.
[13] Ross, D. A., Unions of Loeb nullsets, Proceedings of the American Mathematical Society, vol. 124 (1996), pp. 18831888.
[14] Shelah, S., Cellularity offree products of Boolean algebra, Fundamenta Mathematicae, to appear.
[15] Shelah, S., Remarks on Boolean algebra, Algebra Universalis, vol. 11 (1980), pp. 7789.
[16] Stroyan, K. D. and Bayod, J. M., Foundation of infinitesimal stochastic analysis, North-Holland, Amsterdam, 1986.

Related content

Powered by UNSILO

Compactness of Lobe spaces

  • Renling Jin (a1) (a2) and Saharon Shelah (a3) (a4) (a5)


Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed.